Ask a doctor

My Smile is Gone After Filler Injection. What Can I Do?

I had Perlane injected to the deep marionette lines yesterday. The lines are gone but today my smile is gone as well! My upper lip is horizontal. I look like an "imp"; someone I don't recognize is staring back in the mirror. The upper area on either side of the nose where lines began, is numb.

Doctor Answers (2)

Perlane and your smile

+1

Without seeing a photograph of you before treatment and post treatment, it is very difficult to answer your question. You should consider posting images -  Perlane and most dermal fillers need time to swell and settle down. Waiting minimally a week or two before making your final assessment or following up with the provider is recommended.


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 137 reviews

My Smile is Gone After Filler Injection. What Can I Do?

+1

 Yes this is quite common when filling in the Marrionette Lines.  The filler, in this case Perlane, increases volume within the Marrionette Lines which in turn can make the smile feel slightly off.  This should get better over the next week or so.  If it bothers you beyond that point this is an indication that a thiiner filler may be more appropriate for your particular case....Restylane or Juvederm however this will be at a sacrifice of a better filling effect IMO.  

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.